Alert archive / New York / Coastal Flood Statements in 2012
Coastal Flood Statement 33, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Dec 21, 2012, 12:05 PM EST for Nassau County, Suffolk County, New York. It took effect at Dec 21, 2012, 1:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 12:05 PM EST (17:05 UTC)
- In effect from
- Dec 21, 2012, 1:00 PM EST
- Expired
- Dec 21, 2012, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 23 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 693 m²/s²
- 0-3 km storm-relative helicity
- 1064 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS41 KOKX 211705 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1205 PM EST FRI DEC 21 2012 ...RESIDUAL WATER IN THE SOUTH SHORE BACK BAYS OF LONG ISLAND... NYZ080-212200- /O.CAN.KOKX.CF.S.0032.000000T0000Z-121221T1700Z/ /O.NEW.KOKX.CF.S.0033.121221T1800Z-121221T2200Z/ SOUTHWESTERN SUFFOLK- 1205 PM EST FRI DEC 21 2012 * LOCATIONS...BACK BAY LOCATIONS ACROSS SOUTHWEST SUFFOLK COUNTY. * TIDAL DEPARTURES...AROUND 2 FT ABOVE NORMAL AT THE TIME OF HIGH TIDE. * TIMING...THROUGH THE AFTERNOON HIGH TIDE CYCLES. * IMPACTS...RESIDUAL WATER IN THE BACK BAYS FROM A STRONG SOUTHERLY FLOW EARLIER TODAY MAY PRODUCE WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF HIGH TIDE THIS AFTERNOON. $$ NYZ179-212200- /O.NEW.KOKX.CF.S.0033.121221T1800Z-121221T2200Z/ SOUTHERN NASSAU- 1205 PM EST FRI DEC 21 2012 * LOCATIONS...BACK BAY LOCATIONS ACROSS NASSAU COUNTY. * TIDAL DEPARTURES...AROUND 2 FT ABOVE NORMAL AT THE TIME OF HIGH TIDE. * TIMING...THROUGH THE AFTERNOON HIGH TIDE CYCLES. * IMPACTS...RESIDUAL WATER IN THE BACK BAYS FROM A STRONG SOUTHERLY FLOW EARLIER TODAY MAY PRODUCE WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF HIGH TIDE THIS AFTERNOON. $$
3 follow-up statements
306 WHUS41 KOKX 211707 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1207 PM EST FRI DEC 21 2012 ...RESIDUAL WATER IN THE SOUTH SHORE BACK BAYS OF LONG ISLAND... NYZ080-179-212200- /O.CON.KOKX.CF.S.0033.121221T1800Z-121221T2200Z/ SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU- 1207 PM EST FRI DEC 21 2012 * LOCATIONS...BACK BAY LOCATIONS ACROSS NASSAU AND SUFFOLK COUNTIES. * TIDAL DEPARTURES...AROUND 2 FT ABOVE NORMAL AT THE TIME OF HIGH TIDE. * TIMING...THROUGH THE AFTERNOON HIGH TIDE CYCLE. * IMPACTS...RESIDUAL WATER IN THE BACK BAYS FROM A STRONG SOUTHERLY FLOW EARLIER TODAY MAY PRODUCE WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS AT THE TIME OF HIGH TIDE THIS AFTERNOON. $$
041 WHUS41 KOKX 212024 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EST FRI DEC 21 2012 ...RESIDUAL WATER IN THE SOUTH SHORE BACK BAYS OF LONG ISLAND... NYZ179-212130- /O.CAN.KOKX.CF.S.0033.000000T0000Z-121221T2200Z/ SOUTHERN NASSAU- 324 PM EST FRI DEC 21 2012 WATERS LEVELS ARE EXPECTED TO STAY BELOW MINOR COASTAL FLOOD BENCHMARKS THIS AFTERNOON. WATER LEVELS WILL CONTINUE TO RECEDE LATE THIS AFTERNOON INTO THIS EVENING. $$ NYZ080-212200- /O.CON.KOKX.CF.S.0033.000000T0000Z-121221T2200Z/ SOUTHWESTERN SUFFOLK- 324 PM EST FRI DEC 21 2012 * LOCATIONS...BACK BAY LOCATIONS ACROSS SUFFOLK COUNTY. * TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...THROUGH THE LATE AFTERNOON HIGH TIDE CYCLE. * IMPACTS...MINOR FLOODING OF VULNERABLE SHORE ROADS AND ADJACENT PROPERTIES DUE TO STORM TIDE. $$
766 WHUS41 KOKX 212139 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 439 PM EST FRI DEC 21 2012 ...RESIDUAL WATER IN THE SOUTH SHORE BACK BAYS OF LONG ISLAND... NYZ080-212300- /O.EXT.KOKX.CF.S.0033.000000T0000Z-121221T2300Z/ SOUTHWESTERN SUFFOLK- 439 PM EST FRI DEC 21 2012 * LOCATIONS...BACK BAY LOCATIONS ACROSS SUFFOLK COUNTY. * TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...THROUGH THE LATE AFTERNOON HIGH TIDE CYCLE. * IMPACTS...MINOR FLOODING OF VULNERABLE SHORE ROADS AND ADJACENT PROPERTIES DUE TO STORM TIDE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 21, 9:59 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 21, 9:59 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
959 AM EST FRI DEC 21 2012
.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE TRI STATE AREA THIS MORNING. A STRONG
LOW PRESSURE SYSTEM REMAINS TO OUR NORTH THROUGH TONIGHT BEFORE
SHIFTING INTO NEW ENGLAND ON SATURDAY. LOW PRESSURE THEN MOVES
INTO THE CANADIAN MARITIMES ON SUNDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION BEHIND THE LOW SUNDAY NIGHT AND MONDAY. A WEAK LOW
WILL PASS TO THE SOUTH CHRISTMAS EVE NIGHT INTO CHRISTMAS MORNING.
ANOTHER STORM WILL APPROACH FROM THE SOUTH WEDNESDAY INTO
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST COMING INTO THE WESTERN PORTION OF THE FORECAST
AREA AS OF 14Z. AN ABRUPT WIND SHIFT AND FALLING TEMPS BEHIND THE
FRONT. TEMPS WILL DROP 10 TO 15 DEGREES IN AN HOUR.
FORECAST CONTINUES ON TRACK. DUAL POL RAINFALL ESTIMATES OF 3+
INCHES OVER NORTHERN NJ AND LOWER HUDSON VALLEY WERE VALID.
NOT AS WINDY THIS AFTERNOON...BUT STILL EXPECTING BREEZY
CONDITIONS WITH GUSTS OF 35-40 MPH. WILL DROP WARNING AND
ADVISORIES AS SOON AS FRONT PASSES. DRY FOR THE MOST PART AS WELL
WITH MAYBE A LATE DAY SNOW SHOWER OR FLURRY FOR THE FAR NORTHWEST.
RAIN SHOWERS STILL POSSIBLE IN THE VICINITY OF EASTERN LONG ISLAND
AND SE CT DUE TO THE WIND DIRECTION OVER THE SOUND AND OCEAN. HIGH
TEMPERATURES WILL PROBABLY OCCUR LATE IN THE MORNING/MIDDAY BEFORE
DROPPING THROUGH THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
STILL ON THE BREEZY SIDE TONIGHT...AND WITH A DISTURBANCE IN THE
HIGHER LEVELS OF THE ATMOSPHERE...THERE COULD BE A FEW SNOW SHOWERS
GENERALLY NORTH AND WEST...WITH MIXED RAIN AND SNOW SHOWERS SOUTH
AND EAST. WIND CHILL VALUES WILL DROP INTO THE LOW TO MID 20S LATE
AT NIGHT.
ANOTHER DISTURBANCE PASSES THROUGH ON SATURDAY...MAINTAINING THE
THREAT OF SNOW SHOWERS OR A MIX OF RAIN AND SNOW SHOWERS.
STILL...ONLY SLIGHT CHANCE TO CHANCE POPS. HIGH TEMPERATURES WILL BE
COLDER THAN TODAY'S...MAKING THEM CLOSER TO NORMAL FOR THIS TIME OF
THE YEAR. IT WILL BE ANOTHER BREEZY DAY AS THE STORM SLOWLY MOVES
THROUGH NEW ENGLAND. GUSTS UP TO 35-40MPH WILL BE POSSIBLE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FOR THE START OF THE LONG TERM PERIOD....THE NAM...GFS AND ECMWF ALL
SIMILAR IN TIMING AND PLACEMENT OF THE LOW MOVING THROUGH NEW
ENGLAND INTO SOUTHEASTERN CANADA. THEREFORE...HAVE FOLLOWED A BLEND
OF ALL THREE. AS HEIGHTS BUILD SATURDAY NIGHT GENERALLY LOOKING AT
DRY CONDITIONS...THEREFORE HAVE ENDED ANY POPS IN THE FORECAST FOR
SATURDAY NIGHT. A FEW ISOLATED SNOW SHOWERS CAN NOT BE RULED OUT
EARLY IN THE PERIOD.
ZONAL FLOW DEVELOPS DURING THE DAY SUNDAY AND CONTINUES THROUGH
MONDAY WITH DRY WEATHER EXPECTED.
A WEAK WAVE DEVELOPS AND MOVES THROUGH MONDAY NIGHT INTO TUESDAY.
THE 21/00Z GFS AND ECMWF CAME IN WITH A SLIGHTLY STRONGER LOW AND
WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO WITH A BIT MORE
CONSISTENCY BEFORE INCREASING POPS. SO...WILL CONTINUE TO CARRY A
SLIGHT CHANCE OF LIGHT SNOW MONDAY NIGHT INTO THE DAY ON TUESDAY. IF
THE MODELS CONTINUE WITH THIS TREND...WILL HAVE TO INCREASE POPS.
WITH MODEL DISCREPANCIES TUESDAY THROUGH THURSDAY WITH THE GFS
ENSEMBLES AND ECMWF ENSEMBLES MORE REASONABLE AND TO MAINTAIN
FORECAST CONTINUITY HAVE USED THE HPC GUIDANCE. STILL LOOKING AT
ANOTHER STORM APPROACHING FROM THE SOUTH INLAND WEDNESDAY NIGHT
INTO THURSDAY...WITH A POTENTIAL COASTAL STORM DEVELOPING THURSDAY.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
IFR/MVFR THIS MORNING BECOMING VFR THIS AFTERNOON.
COLD FRONT PUSHING THROUGH THE NYC METRO AREA...WILL CLEAR
EASTERN LI/EASTERN CT BY 17Z. WINDS SHIFTING TO SW BEHIND
FRONT...WITH GUSTS BETWEEN 25 AND 30 KTS. COULD SEE OCCASIONAL
GUSTS SLIGHTLY LOWER THAN 25 KTS OR HIGHER THAN 30 KTS. WINDS
AHEAD OF FRONT GENERALLY SSE WITH GUSTS UP TO 40 KTS.
CIGS GENERALLY IMPROVING TO MVFR THE REST OF THE
MORNING...BECOMING VFR FOR THE AFTERNOON AND EVENING.
PCPN WILL PUSH THROUGH WITH THE FRONT...ENDING EVERYWHERE BY 18Z.
VFR AND GUSTY WINDS THIS AFTERNOON THROUGH TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS EXPECTED TO REMAIN BETWEEN 230 AND 250
THROUGH THIS AFTERNOON. MVFR CIGS MAY LINGER AT HOUR LATER THAN IN TAF.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: WINDS EXPECTED TO REMAIN LEFT OF 210
TRUE...GENERALLY BETWEEN 230 AND 250. IFR CIGS MAY LINGER AN HOUR
LATER THAN IN TAF.
KLGA FCSTER COMMENTS: WINDS EXPECTED TO REMAIN LEFT OF 210
TRUE...GENERALLY BETWEEN 230 AND 250. VARYING IFR/MVFR CIGS
THROUGH 16Z.
KTEB FCSTER COMMENTS: WINDS EXPECTED TO REMAIN BETWEEN 230 AND 250
THROUGH THIS AFTERNOON. MVFR CIGS MAY LINGER AT HOUR LATER THAN IN TAF.
KHPN FCSTER COMMENTS: WIND SHIFT EXPECTED AROUND 1530Z. IFR CIGS
PSBL THROUGH 17Z.
KISP FCSTER COMMENTS: WIND SHIFT PSBL BETWEEN 16Z AND 17Z.
OUTLOOK FOR 12Z SAT THROUGH TUESDAY...
.SAT...VFR. STRONG WNW WINDS 20-25G35-40KT. SNOW FLURRIES AND/OR
RAIN/SNOW SHOWERS...ESPECIALLY NORTH.
.SUN...MAINLY VFR. BRISK WNW FLOW 15-20G25-30KT.
.MON...VFR. CIGS BKN040-050 AND ISOLD RAIN/SNOW
SHOWERS. ANY SNOW SHOWERS WILL BE NORTH OF THE CITY IN THE AFT.
BRISK SW-W FLOW 15-25G25-30 KT.
MON NIGHT/TUE...SUB-VFR POSSIBLE IN LIGHT PCPN.
&&
.MARINE...
STORM WARNING REMAINS POSTED FOR ALL WATERS THROUGH
TODAY...HOWEVER...STORM FORCE GUSTS MIGHT NOT OCCUR DURING THE
AFTERNOON HOURS AND MIGHT NEED TO BE SHORTENED IN TIME. GALES
SHOULD DOMINATE THE AFTERNOON HOURS...AND FOR THE OCEAN
WATERS...CONTINUE TONIGHT AND SATURDAY. AT LEAST SCA CONDITIONS
ARE EXPECTED ELSEWHERE DURING THIS TIME.
SEAS OF 15 TO 20 FT ON THE OCEAN AND TO 6-8 FT ON LI SOUND TODAY.
SOME LEFT OVER GALE FORCE WINDS ON THE OCEAN WILL BE LIKELY THROUGH
THE FIRST HALF OF SATURDAY NIGHT...HOWEVER...WINDS WILL BE
DIMINISHING THROUGH THE OVERNIGHT PERIOD. ON THE REMAINDER OF THE
WATERS...GUSTS TO AT LEAST SMALL CRAFT LEVELS WILL BE LIKELY
SATURDAY NIGHT.
IT WILL TAKE INTO SUNDAY NIGHT FOR GUSTS ON THE FORECAST WATERS TO
DIMINISH BELOW SMALL CRAFT LEVELS. SEAS ON THE OCEAN WATERS WILL
ALSO SUBSIDE BELOW SMALL CRAFT LEVELS SUNDAY NIGHT.
WITH HIGH PRESSURE OVER THE AREA WINDS AND SEAS WILL BE BELOW SMALL
CRAFT LEVELS MONDAY THROUGH TUESDAY NIGHT.
WIND AND SEAS WILL BUILD ONCE AGAIN ON WEDNESDAY WITH THE APPROACH
OF THE NEXT LOW PRESSURE SYSTEM.
&&
.HYDROLOGY...
AN ADDITIONAL HALF INCH TO INCH OF RAINFALL IS OVER EASTERN AREAS.
FLOODING OVER THE LOWER HUDSON VALLEY WILL SUBSIDE.
&&
.TIDES/COASTAL FLOODING...
AS WINDS BECOME WESTERLY LATER TODAY...COASTAL FLOODING IS NOT
EXPECTED TO BE A PROBLEM WITH LATER HIGH TIDE CYCLES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL NOON EST TODAY FOR CTZ007>012.
WIND ADVISORY UNTIL NOON EST TODAY FOR CTZ005-006.
NY...HIGH WIND WARNING UNTIL NOON EST TODAY FOR NYZ071>075-078>081-
176>179.
WIND ADVISORY UNTIL NOON EST TODAY FOR NYZ067>070.
NJ...HIGH WIND WARNING UNTIL NOON EST TODAY FOR NJZ006-104-106-108.
WIND ADVISORY UNTIL NOON EST TODAY FOR NJZ002-004-103-105-107.
MARINE...STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...BC/JC
NEAR TERM...BC/TONGUE
SHORT TERM...JC
LONG TERM...BC/MET
AVIATION...PW
MARINE...BC/JC/MET
HYDROLOGY...JC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 21, 11:57 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1157 AM EST FRI DEC 21 2012 ANZ330-335-338-340-345-CTZ005>007-009>011-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-221700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 1157 AM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-221700- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 1157 AM EST FRI DEC 21 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY BEEN REQUESTED FOR REPORTS OF STRONG WINDS AND ASSOCIATED DAMAGE...AND HEAVY RAIN AND ASSOCIATED FLOODING. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-221700- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1157 AM EST FRI DEC 21 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Dec 21, 9:18 AM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
918 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM NON-TSTM WND GST NYC/LA GUARDIA 40.78N 73.88W
12/21/2012 M61 MPH QUEENS NY ASOS
&&
TFMLocal storm report, Dec 21, 9:21 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
921 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM NON-TSTM WND GST TETERBORO 40.85N 74.06W
12/21/2012 M59 MPH BERGEN NJ ASOS
&&
TFMLocal storm report, Dec 21, 10:04 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1004 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM NON-TSTM WND DMG BROOKLYN 40.65N 73.95W
12/21/2012 KINGS NY EMERGENCY MNGR
SCAFFOLDING DOWN AT BAY PARKWAY AND 72ND STREET IN
BROOKYLN NY.
0430 AM NON-TSTM WND DMG BROOKLYN 40.65N 73.95W
12/21/2012 KINGS NY EMERGENCY MNGR
SCAFFOLD COLLAPSE AT 47TH AND 8TH AVE
0627 AM FLOOD KEARNY 40.75N 74.12W
12/21/2012 HUDSON NJ EMERGENCY MNGR
TIDAL FLOODING CLOSING RT 7
0730 AM NON-TSTM WND GST ARLINGTON 40.78N 74.14W
12/21/2012 M60 MPH HUDSON NJ EMERGENCY MNGR
OEM SPOTTER
0740 AM NON-TSTM WND GST ISLIP AIRPORT 40.80N 73.10W
12/21/2012 M55 MPH SUFFOLK NY ASOS
0745 AM NON-TSTM WND DMG LIVINGSTON 40.79N 74.33W
12/21/2012 ESSEX NJ BROADCAST MEDIA
TREE DOWN ON LAUREL AVE. RAMP OFF 280 EAST.
0752 AM FLOOD LYNDHURST 40.80N 74.11W
12/21/2012 BERGEN NJ EMERGENCY MNGR
TIDAL FLOODING AT INTERSECTION OF RUTHERFORD AND POLITO
CLOSING ROADS
0759 AM NON-TSTM WND GST NYC/LA GUARDIA 40.78N 73.88W
12/21/2012 M61 MPH QUEENS NY ASOS
0816 AM NON-TSTM WND GST TETERBORO 40.85N 74.06W
12/21/2012 M59 MPH BERGEN NJ ASOS
&&
TFMLocal storm report, Dec 21, 10:35 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND GST EAST HAMPTON 40.95N 72.20W
12/21/2012 M56 MPH SUFFOLK NY MESONET
EAST HAMPTON AIRPORT
&&
TFMLocal storm report, Dec 21, 10:52 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1052 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND GST NORTH ARLINGTON 40.79N 74.13W
12/21/2012 M60 MPH BERGEN NJ EMERGENCY MNGR
OEM SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
TFMLocal storm report, Dec 21, 11:18 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1118 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM NON-TSTM WND DMG BROOKLYN 40.65N 73.95W
12/21/2012 KINGS NY EMERGENCY MNGR
SCAFFOLDING DOWN AT BAY PARKWAY AND 72ND STREET IN
BROOKYLN NY.
0430 AM NON-TSTM WND DMG BROOKLYN 40.65N 73.95W
12/21/2012 KINGS NY EMERGENCY MNGR
SCAFFOLD COLLAPSE AT 47TH AND 8TH AVE
0627 AM FLOOD KEARNY 40.75N 74.12W
12/21/2012 HUDSON NJ EMERGENCY MNGR
TIDAL FLOODING CLOSING RT 7
0730 AM NON-TSTM WND GST NORTH ARLINGTON 40.79N 74.13W
12/21/2012 M60 MPH BERGEN NJ EMERGENCY MNGR
OEM SPOTTER
0740 AM NON-TSTM WND GST ISLIP AIRPORT 40.80N 73.10W
12/21/2012 M55 MPH SUFFOLK NY ASOS
0745 AM NON-TSTM WND DMG LIVINGSTON 40.79N 74.33W
12/21/2012 ESSEX NJ BROADCAST MEDIA
TREE DOWN ON LAUREL AVE. RAMP OFF 280 EAST.
0752 AM FLOOD LYNDHURST 40.80N 74.11W
12/21/2012 BERGEN NJ EMERGENCY MNGR
TIDAL FLOODING AT INTERSECTION OF RUTHERFORD AND POLITO
CLOSING ROADS
0759 AM NON-TSTM WND GST NYC/LA GUARDIA 40.78N 73.88W
12/21/2012 M61 MPH QUEENS NY ASOS
0816 AM NON-TSTM WND GST TETERBORO 40.85N 74.06W
12/21/2012 M59 MPH BERGEN NJ ASOS
0955 AM NON-TSTM WND GST EAST HAMPTON 40.95N 72.20W
12/21/2012 M56 MPH SUFFOLK NY MESONET
EAST HAMPTON AIRPORT
&&
JEFFThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:05 PM EST | Coastal Flood Advisory | OKX | Bronx, Westchester | 11 hr |
| Dec 20, 8:59 PM EST | High Wind Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 16 hr |
| Dec 20, 8:59 PM EST | Wind Advisory | OKX | Orange, Putnam, Rockland, Westchester | 15 hr |
| Dec 20, 9:01 PM EST | Storm Warning | OKX | 15 hr | |
| Dec 21, 6:33 AM EST | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 117 min |
| Dec 21, 6:54 AM EST | Areal Flood Advisory | OKX | Westchester | 111 min |
| Dec 21, 8:29 AM EST | Areal Flood Advisory | OKX | Rockland | 91 min |
| Dec 21, 8:39 AM EST | Areal Flood Advisory | OKX | Orange | 81 min |
| Dec 21, 9:22 AM EST | Coastal Flood Statement | OKX | Suffolk | 3 hr |
| Dec 21, 9:43 AM EST | Flash Flood Warning | OKX | Orange, Rockland | 2 hr |
| Dec 21, 11:47 AM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland | 118 min |
| Dec 21, 11:55 AM EST | Gale Warning | OKX | 40 hr | |
| Dec 21, 11:55 AM EST | Small Craft Advisory | OKX | 16 hr |
Nearby
Coastal Flood Statements in New York, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.